Michigan, 2011Flash Flooding in Michigan, July 27 to 29, 2011
July 27 to 29, 2011 · NWS GRR · 6 events in 6 counties and zones
Several rounds of heavy rain and thunderstorms moved across southwest lower Michigan from July 27 to July 29, flooding roadways and intersections across areas near to mainly south of Interstate 96. The most significant impacts from flash flooding occurred in and near the Lansing area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6.8 million
- Crop damage
- $400,000
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of heavy rain and thunderstorms moved across southwest lower Michigan from July 27 to July 29, flooding roadways and intersections across areas near to mainly south of Interstate 96. The most significant impacts from flash flooding occurred in and near the Lansing area. Radar estimated that 6 to 10 inches of rain fell from July 27 to 29 near and southwest of Lansing.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jul 27, 6:44 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 27, 6:44 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
744 PM EDT WED JUL 27 2011
LATEST UPDATE...AVIATION...
.SYNOPSIS...(300 PM EDT WED JUL 27 2011)
SHOWERS AND THUNDERSTORMS TONIGHT THROUGH THURSDAY NIGHT WITH
LOCALLY HEAVY RAINFALL POSSIBLE. BEGINNING FRIDAY AND CONTINUING
THROUGH EARLY NEXT WEEK...WARMER AND DRIER WEATHER WILL RETURN TO
THE REGION.
&&
.SHORT TERM...(340 PM EDT WED JUL 27 2011)
(TONIGHT THROUGH FRIDAY NIGHT)
CONTINUED WAVES OF SHOWERS AND THUNDERSTORMS EXPECTED THIS EVENING
THROUGH MUCH OF THURSDAY...WITH DANGEROUS LIGHTNING AND PERIODS OF
HEAVY RAINFALL EXPECTED TO BE THE MAIN THREATS FROM ANY STORMS.
THOUGH SOME THREAT FOR SEVERE WEATHER EXISTS LATER TONIGHT
AND INTO EARLY THURSDAY...THE TIMING AND LACK OF SIGNIFICANT
INSTABILITY ACROSS THE REGION SHOULD REALLY LEAD TO MORE OF A
GENERAL THUNDERSTORM NIGHT/MORNING AND NOT A SEVERE THUNDERSTORM
EVENT. STILL SOME STRONG STORMS COULD BRING 50 MPH WIND...THOUGH
THIS IS NOT LOOKING VERY LIKELY AT THIS TIME.
HEAVY RAINFALL THE BIGGEST CONCERN TONIGHT AND THURSDAY...AS
TRAINING OF STORMS MAY OCCUR AND SOME LOCALIZED FLOODING COULD BE
THE RESULT. WITH NO NOTED FLOOD ISSUES AT THIS TIME...BREAKS BETWEEN
WAVES OF SHOWERS OVER AREAS THAT RECEIVED RAIN TODAY...DO NOT FEEL
AS THOUGH ANY FLOOD WATCHES ARE NEEDED. SHOWERS SHOULD BECOME MORE
SPOTTY THROUGH THE AFTERNOON HOURS THURSDAY BEFORE MOVING OUT ALL
TOGETHER THURSDAY NIGHT.
FRIDAY SHOULD BE ON THE QUIET SIDE WITH TEMPERATURES WARMING BACK
INTO THE UPPER 80S FOR MUCH OF THE REGION WITH DECREASING CLOUDS.
&&
.LONG TERM...(340 PM EDT WED JUL 27 2011)
(SATURDAY THROUGH TUESDAY)
ZONAL FLOW ACROSS THE NRN STATES WILL BEGIN TO BUCKLE OVER NEW
ENGLAND BY EARLY NEXT WEEK. CHANCES FOR RAIN DURING THE PERIOD ARE
NOT HIGH AS WE/LL GENERALLY BE CONTROLLED BY THE RIDGE TO THE WEST.
AS THE FLOW BECOMES NWLY OVER THE GREAT LAKES LATE SUNDAY...A WEAK
SHORT WAVE IS PROGD TO MOVE SOUTHEAST OVER THE CWA SUNDAY NIGHT. THE
WEAK COLD FRONT ASSOCIATED WITH IT WILL PUSH THROUGH THE CWA BY
MONDAY MORNING. WE/LL CONTINUE WITH THE SLIGHT CHANCE POP. THERE
ISN/T MUCH MOISTURE WITH THIS SYSTEM BUT THERE IS SOME INSTABILITY.
HOWEVER...THE INSTABILITY WILL BE MITIGATED SOMEWHAT BY THE NIGHT
TIME ARRIVAL OF THE FRONT.
MONDAY AND TUESDAY LOOKS DRY AND THEN ANOTHER COLD FRONT WILL MOVE
THROUGH IN THE NW FLOW TUESDAY NIGHT. MOISTURE TRANSPORT VECTORS ARE
A BIT LARGER WITH THIS SYSTEM SO WE SHOULD SEE A HIGHER CHANCE OF
RAIN. TIMING IS STILL IN QUESTION. THE ECMWF 12 HOURS OR SO QUICKER
WITH THE FRONT THAN THE GFS IS. FOR NOW WE/LL KEEP THE POPS CONFINED
TO TUESDAY NIGHT.
&&
.AVIATION...(744 PM EDT WED JUL 27 2011)
BIGGEST CHALLENGE WITH THE 00Z SET OF TERMINAL FCSTS IS THE
CONVECTIVE TRENDS AND RESULTING CONDITIONS THROUGH THU MORNING. AT
2340Z WED...AN AXIS OF SHOWERS WITH EMBEDDED STORMS EXTENDS
ESSENTIALLY ALONG INTERSTATE 96...WITH MUCH LESS ACTIVITY ONGOING
SOUTH ALONG THE I-94 TERMINALS. THIS WILL AFFECT THE I-96 TERMINALS
OVER THE NEXT 2 TO 4 HOURS AND TEMPORARILY DIMINISH FROM WEST TO
EAST.
WE THEN EXPECT THE MORE WIDESPREAD STORMS TO REDEVELOP ACROSS THE
AREA TOWARD AND AFTER 04Z TONIGHT AS THE LOW LEVEL JET STRENGTHENS
AND HOLDS OVER THE AREA. ONCE THE LOW LEVEL JET MOVES IN...WE WILL
THEN SEE PERIODS OF STORMS LIKELY THROUGH DAYBREAK THU MORNING.
HEAVY RAINFALL OVERNIGHT WILL PRODUCE LOWER CIGS AND VSBYS IN THE
IFR RANGE. WE SHOULD SEE STORM ACTIVITY THEN END FROM WEST TO EAST
AFTER 12Z THU MORNING AS THE LOW LEVEL JET DIMINISHES AND SHIFTS OUT
OF THE AREA. MVFR CIGS WILL LIKELY LINGER A COUPLE OF HOURS AFTER
THE STORMS MOVE OUT. WE SHOULD SEE VFR CONDITIONS DEVELOP THEN THU
AFTERNOON.
&&
.MARINE...(340 PM EDT WED JUL 27 2011)
THUNDERSTORMS WILL CONTINUE TO POSE POTENTIAL PROBLEMS FOR MARINERS
TONIGHT THROUGH THURSDAY NIGHT. HEAVY RAINFALL...FREQUENT DANGEROUS
LIGHTNING AND STRONG GUSTY WINDS OVER 30KTS WILL BE POSSIBLE WITH
ANY STORM THROUGH THURSDAY NIGHT.
&&
.HYDROLOGY...(340 PM EDT WED JUL 27 2011)
PERIODS OF THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL WILL
CONTINUE TO OCCUR TONIGHT THROUGH THURSDAY NIGHT. SOME LOCATIONS
COULD SOME LOCALIZED FLOODING...ESPECIALLY LOCATIONS THAT RECEIVED
MODERATE TO HEAVY RAINFALL WEDNESDAY MORNING AND AFTERNOON. DRIER
WEATHER WILL RETURN TO THE AREA FRIDAY THROUGH THE WEEKEND.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&
SYNOPSIS: MACZKO
SHORT TERM: MACZKO
LONG TERM: 93
AVIATION: NJJ
MARINE: MACZKO
HYDROLOGY: MACZKO
Hazardous weather outlook, Jul 27, 2:41 PM EST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
341 PM EDT WED JUL 27 2011
MIZ037>040-043>046-050>052-056>059-064>067-071>074-281945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
341 PM EDT WED JUL 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE EXPECTED TO OCCUR TONIGHT. SOME OF THESE STORMS
TONIGHT MAY BE STRONG WITH WIND GUSTS UP TO 50 MPH.
OTHERWISE...THE MAIN THREAT FROM THUNDERSTORMS TONIGHT WILL BE
PERIODS OF MODERATE TO HEAVY RAINFALL THAT COULD RESULT IN SOME
LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH THURSDAY NIGHT
AHEAD OF AN APPROACHING COLD FRONT. HEAVY RAINFALL AND DANGEROUS
LIGHTNING ARE EXPECTED TO BE THE MAIN THREATS FROM THUNDERSTORMS
THURSDAY AND THURSDAY NIGHT...THOUGH SOME STORMS MAY PRODUCE WIND
GUSTS UP TO 50 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
LMZ844>849-281945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
341 PM EDT WED JUL 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THESE THUNDERSTORMS WILL
CONTAIN DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL. GUSTY
WINDS UP TO 40 KTS MAY BE POSSIBLE FROM THESE THUNDERSTORMS AS
WELL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT. THESE
THUNDERSTORMS WILL CONTAIN DANGEROUS LIGHTNING AND PERIODS OF
HEAVY RAINFALL. GUSTY WINDS UP TO 40 KTS MAY BE POSSIBLE FROM
THESE THUNDERSTORMS AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 5:50 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
650 PM EDT WED JUL 27 2011
MIZ043-044-050-051-056>058-272345-
IONIA-KENT-MONTCALM-MUSKEGON-NEWAYGO-OCEANA-OTTAWA-
650 PM EDT WED JUL 27 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 11 MILES SOUTHWEST OF NEWAYGO...
MOVING EAST AT 35 MPH.
WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONKLIN... ASHLAND TWP... CHESTER TWP...
GRANT... NEWAYGO... BAILEY...
CASNOVIA... KENT CITY... ALPINE...
SPARTA... ENSLEY TWP... SOLON TWP...
BELMONT... CEDAR SPRINGS... ROCKFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4333 8517 4298 8537 4317 8622 4349 8603
TIME...MOT...LOC 2250Z 275DEG 28KT 4329 8594
93
Local storm report, Jul 27, 5:53 PM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
653 PM EDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HEAVY RAIN 4 S MUSKEGON 43.17N 86.24W
07/27/2011 M0.93 INCH MUSKEGON MI OFFICIAL NWS OBS
THIS WAS A STORM TOTAL.
0525 PM HEAVY RAIN 3 SSW CASCADE 42.88N 85.52W
07/27/2011 M1.11 INCH KENT MI OFFICIAL NWS OBS
THIS WAS A STORM AND DAILY TOTAL.
0617 PM HEAVY RAIN 1 NNW GREENVILLE 43.19N 85.26W
07/27/2011 M0.49 INCH MONTCALM MI AMATEUR RADIO
THIS WAS A STORM TOTAL.
&&
WHLocal storm report, Jul 27, 6:21 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
721 PM EDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HEAVY RAIN 3 ENE FENNVILLE 42.61N 86.05W
07/27/2011 M0.80 INCH ALLEGAN MI TRAINED SPOTTER
THIS WAS A 24 HOUR TOTAL.
&&
KNLocal storm report, Jul 27, 6:31 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
731 PM EDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FLASH FLOOD 4 E MUSKEGON 43.23N 86.18W
07/27/2011 MUSKEGON MI PUBLIC
MINOR STREET FLOODING AT APPLE AVE AND SHERIDAN.
&&
KNSpecial weather statement, Jul 27, 6:47 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
747 PM EDT WED JUL 27 2011
MIZ057-064-065-280030-
ALLEGAN-BARRY-KENT-
747 PM EDT WED JUL 27 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN ALLEGAN COUNTY...MOVING EAST AT
30 MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CALEDONIA... ALASKA... MIDDLEVILLE...
IRVING... ALTO... FREEPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4293 8534 4255 8528 4260 8571 4283 8577
TIME...MOT...LOC 2347Z 270DEG 27KT 4272 8562
LAURENS
Special weather statement, Jul 27, 7:52 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
852 PM EDT WED JUL 27 2011
MIZ065-066-280145-
BARRY-EATON-
852 PM EDT WED JUL 27 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HASTINGS...MOVING EAST SOUTHEAST AT 25 MPH.
FUNNEL CLOUDS...ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...
ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORGAN... WOODLAND... NASHVILLE...
VERMONTVILLE... KALAMO... BELLEVUE...
OLIVET... CHARLOTTE... BROOKFIELD...
POTTERVILLE... EATON RAPIDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4270 8461 4243 8461 4243 8506 4261 8536
4275 8528
TIME...MOT...LOC 0052Z 287DEG 21KT 4265 8521
LAURENSFlash Flood, Kent
- When
- July 27, 8:30 PM EST to 11:30 PM EST
- Where
- Kent County, 0.87 mi NNW of Grand Rapids to 2.09 mi WNW of Belmont
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 42.982, -85.687
Dispatch reported numerous incidents of cars stuck in water and rapidly flowing water flooding streets. Sections of Diamond and Turner Avenue were impassible.
Flash Flood, Ingham
- When
- July 27, 11:30 PM EST to July 29, 8:00 AM EST
- Where
- Ingham County, 1.24 mi WSW of Oak Grove to 1.04 mi WSW of Onondaga
- Cause
- Heavy Rain
- Property damage
- $5.0 million
- Reported by
- Department of Highways
- Coordinates
- 42.764, -84.603
Six to eight inches of rain fell across roughly the southwestern half of Ingham county from the late evening hours of July 27 through the early morning hours of July 29. This caused flash flooding and numerous road closures and washouts.
Water reached as high as street side mailboxes and to several homes on slabs in the Burchfield Drive neighborhood in Lansing, MI, where boat rescues were necessary. Many homes had 3 to 4 feet of water in their basements. At least five homes were destroyed in Lansing with several others uninhabitable according to the local fire department. Twenty additional homes suffered significant damage from water in Lansing and across Ingham County. One apartment building in Lansing was evacuated when sewage backed up into the building with the inflow of rain water. Nine people were rescued by boat. The Red Cross opened a shelter at a local high school in Lansing for evacuees.
Flash Flood, Barry
- When
- July 28, 12:00 AM EST to July 29, 8:00 AM EST
- Where
- Barry County, 0.66 mi W of Freeport to 3.64 mi SW of Welcome Corners
- Cause
- Heavy Rain
- Property damage
- $250,000
- Crop damage
- $100,000
- Reported by
- Department of Highways
- Coordinates
- 42.769, -85.313
The Barry county road commission indicated that there were numerous road closures and washouts. Radar indicates that six to eight inches of rain fell across northeast and east Barry county.
Flash Flood, Eaton
- When
- July 28, 12:00 AM EST to July 29, 8:00 AM EST
- Where
- Eaton County, 0.55 mi SSW of Woodbury to 1.44 mi SW of Bellevue
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Crop damage
- $250,000
- Reported by
- Department of Highways
- Coordinates
- 42.763, -85.074
Six to eight inches of rain fell across much of Eaton county from the late evening hours of July 27 through the early morning hours of July 29. This caused flash flooding and numerous road closures and washouts. A co-op observer measured 7.15 inches of rain in Diamondale. Three to four feet of ponding water in a field in Diamondale damaged several pieces of farm equipment that were part of a farm implement show.
Interstate 69 was closed in Eaton County between Vermontville Highway and Windsor Road due to rapidly flowing water over the road.
Flash Flood, Jackson
- When
- July 28, 12:00 AM EST to July 29, 8:00 AM EST
- Where
- Jackson County, 3.47 mi NW of Springport to 4.83 mi NW of Springport
- Cause
- Heavy Rain
- Property damage
- $500,000
- Crop damage
- $50,000
- Reported by
- Department of Highways
- Coordinates
- 42.422, -84.718
Six to eight inches of rain fell across far northern Jackson county from the late evening hours of July 27 through the early morning hours of July 29. This caused flash flooding and several road closures and washouts across that area.
Flash Flood, Gratiot
- When
- July 28, 2:00 AM EST to 5:00 AM EST
- Where
- Gratiot County, 2.77 mi NE of North Star to 2.39 mi WSW of Riverdale
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 43.277, -84.510
Road washouts occurred as 2 to 4 inches of rain fell on Gratiot County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, July 27 to 28, 20115 deaths · $7.8 million · EF0 · 32 events
- Flash Flooding and Hail in Iowa, July 27 to 28, 2011$9.6 million · 1.25 in hail · 31 events
- Heat in Arkansas, July 27 to 28, 20111 death · 1 event
- Flood and Damaging Winds in Illinois, July 27 to 28, 2011$665,000 · 70 kt wind · 20 events
- Damaging Winds in Kansas, July 27, 2011$285,000 · 70 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, July 27, 2011$170,000 · 1.5 in hail · 9 events
- Damaging Wind in Iowa, July 27, 2011$125,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Wyoming, July 27, 2011$100,000 · 1.75 in hail · 4 events
- Lightning Strikes in Wisconsin, July 27, 2011$24,000 · 6 events
- Hail and Damaging Winds in Kansas, July 27 to 29, 20111 in hail · 24 events
- Heat in Illinois, July 27 to 29, 201119 events
- Lightning Strike in Michigan, July 27, 20112 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340690, 324771, 324769, 324770, 324773, 340711.